Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 16, NWS Corpus Christi, TX

October 27, 200615 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Oct 27, 2006, 9:33 AM CDT for 15 counties in Texas. It took effect at Oct 27, 2006, 10:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2006, 9:33 AM CDT (14:33 UTC)
In effect from
Oct 27, 2006, 10:00 AM CDT
Expired
Oct 27, 2006, 4:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -274 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4452 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-274 m²/s²
0-3 km storm-relative helicity
-86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 271433
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
933 AM CDT FRI OCT 27 2006

...WIND ADVISORY IS IN EFFECT TODAY...

.A STRONG COLD FRONT WHICH MOVED THROUGH THE AREA THIS MORNING IS
BRINING STRONG AND GUSTY NORTHWEST WINDS TO SOUTH TEXAS. WIND
GUSTS NEAR OR IN EXCESS OF 40 MPH ALONG WITH SUSTAINED WINDS NEAR
30 MPH CAN BE EXPECTED THROUGH MID AFTERNOON. 

TXZ229>234-239>247-272100-
/O.NEW.KCRP.WI.Y.0016.061027T1500Z-061027T2100Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
933 AM CDT FRI OCT 27 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. HIGH
PRESSURE RAPIDLY BUILDING INTO WEST TEXAS IN THE WAKE OF A COLD
FRONT WILL BRING STRONG AND GUSTY NORTHWEST WINDS TO SOUTH TEXAS
THROUGH MID AFTERNOON. SUSTAINED WINDS OF 30 MPH OR MORE AND WIND
GUSTS AROUND 40 MPH CAN BE EXPECTED TODAY. 

WINDS WILL DECREASE DURING THE LATE AFTERNOON HAS HIGH PRESSURE
BEGINS TO SETTLE INTO WEST TEXAS AND THE STRONG PRESSURE RISES
DIMINISH. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 35 MPH...WITH GUSTS NEAR OR IN EXCESS OF 40 MPH.

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD
BE BLOWN AROUND BY THE STRONG WINDS.

$$

GW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Oct 27, 3:29 AM CDT, 6 hours 4 minutes earlier.

Area forecast discussion, Oct 27, 3:29 AM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
329 AM CDT FRI OCT 27 2006

.SHORT TERM (TODAY THROUGH SATURDAY)...AS OF 08Z THE COLD FNT WAS
NEAR A VCT-LRD LINE.  BY SUNRISE...THE FNT WL HAVE CLEARED MOST OF
THE CWA INCLUDING THE WATERS.  ISOLATED TO SCATTERED CONVECTION WL
OCCUR WITH THE FNT EARLY THIS MORNING AND THEN RAPID DRYING IS
EXPECTED.  BREEZY/WINDY CONDITIONS WL DEVELOP TDA AS HIGH PRESSURE
SURGES INTO THE AREA.  BLV CONDITIONS WL REMAIN JUST BELOW WIND ADVY
LVLS ACROSS THE CWA.  WINDS WL RELAX BY THIS EVE ALLOWING TEMPS TO
COOL OFF QUITE RAPIDLY GIVEN THE VERY DRY AIRMASS.  GUIDANCE TEMPS
ARE CLOSE FOR TNTS LOWS AND WL SPLIT THE DIFFERENCE.  ABUNDANT
SUNSHINE ON SAT AND VERY DRY CONDITIONS WL ALLOW TEMPS TO APPROACH
THE ETA NUMBERS.

&&

.MARINE (TODAY THROUGH SATURDAY)...A STRONG PRESSURE GRADIENT IN THE
WAKE OF THE EARLY MORNING FNT WL PRODUCE WIDESPREAD SCA CONDITIONS
TDA.  THE SCA CONDITIONS WL EVENTUALLY BE CONFINED TO THE OFFSHORE
WATERS AS THE WINDS CLOSER TO SHORE RELAX THROUGH THE NIGHT.

&&

.AVIATION (TODAY THROUGH SATURDAY)...BRIEF IFR/MVFR CONDITIONS ARE
EXPECTED ALONG AND AHEAD OF THE COLD FNT EARLY THIS MORNING.
OTHERWISE...VFR CONDITIONS WL PREVAIL THROUGHOUT THE PD.

&&

.FIRE WEATHER...THE COMBINATION OF STRONG WINDS AND LOWERING
HUMIDITIES WL PRODUCE RED FLAG WARNING CONDITIONS THIS AFTN ACROSS
MUCH OF THE CWA.  WL ADJUST THE TIMING OF THE CURRENT RFW.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...SURFACE ANTICYCLONE
CRESTS OVER THE REGION SATURDAY NIGHT/SUNDAY MORNING THEN RETREATS
WITH DRY SOUTHERLY FLOW PREVAILING INTO TUESDAY AS MID-LEVEL FLOW
BACKS IN ADVANCE OF A SHORTWAVE TROUGH. SURFACE FLOW GRADUALLY BACKS
FROM SOUTHEAST TO NORTHEAST WITH CLOUDINESS SLOWLY BECOMING MORE
APPARENT WEDNESDAY/THURSDAY AS MID-LEVEL FLOW VEERS IN RESPONSE TO
DEPARTING SHORTWAVE. ONLY TEMPERATURE TWEAKS APPLIED WERE TO
SUNDAY/SUNDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    80  54  79  53  82  /  10   0   0   0   0
VICTORIA          77  49  77  50  80  /  10   0   0   0   0
LAREDO            85  55  82  56  87  /   0   0   0   0   0
ALICE             81  51  80  50  84  /  10   0   0   0   0
ROCKPORT          80  57  79  56  81  /  10   0   0   0   0
COTULLA           79  48  79  50  85  /   0   0   0   0   0
KINGSVILLE        81  53  80  51  83  /  10   0   0   0   0
NAVY CORPUS       80  58  78  58  81  /  10   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON FRIDAY TO 8 PM FRIDAY FOR THE
     FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
     JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
     NUECES...REFUGIO...SAN PATRICIO...VICTORIA...AND WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...AND
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR.

     SMALL CRAFT ADVISORY UNTIL 3 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...AND COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
     ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

MB/80...SHORT-TERM
BB/85...LONG-TERM
Hazardous weather outlook, Oct 27, 5:23 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
523 AM CDT FRI OCT 27 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-281030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
523 AM CDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TODAY ACROSS THE
ENTIRE COASTAL WATERS DUE TO STRONG OFFSHORE FLOW AND LARGE SEAS.
SMALL CRAFT ADVISORY CONDITIONS WILL THEN CONTINUE FOR THE
NEARSHORE AND OFFSHORE WATERS FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO LINGER OVER THE
OFFSHORE WATERS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.